Alert archive / Mississippi / Flash Flood Warnings in 2011
Flash Flood Warning 146, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Sep 5, 2011, 8:25 AM CDT for 7 counties in Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 5, 2011, 8:25 AM CDT (13:25 UTC)
- Expired
- Sep 5, 2011, 10:30 AM CDT
- In force
- 2 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Attala County, MS, Carroll County, MS, Choctaw County, MS, Grenada County, MS, Montgomery County, MS, Webster County, MS, Winston County, MS
The radar
The Columbus AFB radar (KGWX), 120 km from the middle of the area, began a volume at 13:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 1.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 534 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -181 m²/s²
- 0-3 km storm-relative helicity
- -67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
536
WGUS54 KJAN 051325
FFWJAN
MSC007-015-019-043-097-155-159-051530-
/O.NEW.KJAN.FF.W.0146.110905T1325Z-110905T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
825 AM CDT MON SEP 5 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ATTALA COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF KOSCIUSKO...
CHOCTAW COUNTY IN CENTRAL MISSISSIPPI...
WESTERN WINSTON COUNTY IN EAST CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF LOUISVILLE...
EASTERN CARROLL COUNTY IN NORTH CENTRAL MISSISSIPPI...
GRENADA COUNTY IN NORTH CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF GRENADA...
MONTGOMERY COUNTY IN NORTH CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF WINONA...
WEBSTER COUNTY IN NORTH CENTRAL MISSISSIPPI...
* UNTIL 1030 AM CDT
* AT 825 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
RAINSHOWERS PRODUCING VERY HEAVY RAIN ALONG A LINE EXTENDING FROM
ELLIOTT TO MCADAMS...OR ALONG A LINE EXTENDING FROM 6 MILES
SOUTHEAST OF GRENADA TO 7 MILES SOUTHWEST OF KOSCIUSKO. THE STORMS
WERE NEARLY STATIONARY. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE
ORDER OF ONE TO THREE INCHES...HAVE OCCURRED IN THE PAST HOUR.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SHERWOOD...REFORM...CHESTER...CUMBERLAND...CLARKSON...
BELLEFONTAINE...EMBRY...POPLAR CREEK...LODI...SWEATMAN...
MISTERTON...GORE SPRINGS...HESTERVILLE...SMYRNA...ZAMA...CENTER
RIDGE...MATHISTON...KILMICHAEL...EUPORA...DUCK HILL AND ACKERMAN
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN
AREAS...INCLUDING HIGHWAYS...STREETS AND UNDERPASSES...IN ADDITION TO
LOW LYING AND OTHER POOR DRAINAGE AREAS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF HIGHWAYS
AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE
BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO
FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3387 8976 3387 8951 3373 8950 3374 8903
3356 8902 3356 8909 3329 8909 3328 8902
3294 8903 3295 8973 3315 8980 3321 8975
3324 8982 3368 8997 3383 8997 3383 8993
3390 8992 3390 8977
$$
JAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Sep 5, 7:56 AM CDT, 29 minutes earlier.
Area forecast discussion, Sep 5, 7:56 AM CDT, 29 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
756 AM CDT MON SEP 5 2011
.UPDATE...BACK EDGE OF RAIN IS SHIFTING ACROSS MS FASTER THAN
ORIGINALLY ANTICIPATED. HAVE UPDATED THE FORECAST TO REFLECT CURRENT
THINKING...WHICH SHOULD BRING THE RAINS TO AN END FOR MOST OF THE
REGION BY EARLY EVENING. THE ONLY EXCEPTION IS ACROSS NORTHEAST MS IN
VICINITY OF THE UPPER LOW THAT STILL LOOKS TO HANG UP OVER NORTHERN
AL. IN FACT...LATEST SREF OUTPUT HOLDS ON TO PRECIP UP ACROSS
NORTHERN/NORTHEASTERN ZONES THROUGH THE DAY TOMORROW BEFORE FINALLY
COMING TO AN END TOMORROW EVENING. NOT GOING TO KEEP POPS ACROSS A
LARGE PORTION OF MY CWA FOR NOW...BUT THIS IS SOMETHING TO KEEP AN
EYE ON. NO CHANGES MADE TO GOING FLASH FLOOD WATCH BUT THIS WILL NEED
TO BE TRIMMED BACK HERE IN THE NEXT COUPLE HOURS. UPDATED PRODUCTS
HAVE BEEN POSTED. /BK/
&&
.PREV DISCUSSION... /ISSUED 439 AM CDT MON SEP 5 2011/
DISCUSSION...
..EXTREMELY HEAVY RAIN TO CONTINUE OVER CENTRAL/EASTERN MS TODAY
ALONG WITH ISOLATED TORNADOES...
LATEST RADAR IMAGERY SHOWS TROPICAL DEPRESSION LEE SLOWLY MOVING
EAST TONIGHT...WITH A WIDESPREAD AREA OF HEAVY RAIN LOCATED ALL
ACROSS EASTERN MS. THE HEAVIEST PRECIP IS ASSOCIATED WITH AN INTENSE
AREA OF CONVERGENCE/DEFORMATION AXIS STRETCHED GENERALLY ALONG THE
NATCHEZ TRACE PKY NORTH OF JACKSON. ACROSS THESE AREAS RAINFALL
RATES ARE QUITE IMPRESSIVE...WITH SURFACE OBSERVATIONS INDICATING
2+IN/HR OVER A LARGE AREA. UNFORTUNATELY THE HEAVY RAINS ARE NOT
GOING TO END EARLY THIS MORNING. THE AFOREMENTIONED DEFORMATION AXIS
IS GOING TO SHIFT SLOWLY EAST DURING THE DAY TODAY AS LEE SHIFTS
EAST FOCUSING THE HEAVIEST RAINS FOR TODAY EAST OF I-55 AND NORTH OF
I-20. ACROSS THIS AREA...ADDITIONAL RAINFALL TOTALS OF 3 TO 5 INCHES
WILL BE POSSIBLE WITH LOCAL ACCUMULATIONS OF 5 TO 6 INCHES NOT OUT OF
THE QUESTION...ESPECIALLY OVER NORTHEAST PORTIONS OF THE ARKLAMISS.
WIDESPREAD FLASH FLOODING IS LIKELY AS A RESULT...POSSIBLY LEADING
TO FLOODED HOMES AND WATER RESCUES. HWO AND GRAPHICS WILL BE UPDATED
TO REFLECT CURRENT THOUGHTS.
THE HEAVIEST RAINS THIS EVENING WILL BE ACROSS THE GOLDEN TRIANGLE
AREA BEFORE THE HIGHEST RAINFALL RATES SHIFT INTO ALABAMA SOMETIME
AFTER MIDNIGHT. THE FLASH FLOOD WATCH HAS BEEN EXTENDED INTO TONIGHT
FOR NORTHEASTERN COUNTIES ACCORDINGLY.
IN ADDITION TO THE RAIN A FEW TORNADOES ARE GOING TO BE POSSIBLE
ACROSS FAR EASTERN MS TODAY IN A PSUEDO WARM SECTOR WHERE THE BEST
LOW LEVEL INSTABILITY AND SHEAR WILL BE LOCATED. A TORNADO WATCH IS
IN EFFECT FOR EASTERN MS UNTIL 7AM...AND WILL LIKELY NEED TO BE
EXTENDED INTO TODAY FOR ALL OR A PORTION OF THE CURRENT WATCH.
SURFACE WINDS WILL CONTINUE TO BE GUSTY TODAY AS A STRONG SURFACE
PRESSURE GRADIENT REMAINS DRAPED ACROSS THE REGION. THE HIGHEST
WINDS WILL BE LOCATED SOUTH OF I-20 WHERE SUSTAINED WINDS NEAR 25
MPH WILL BE MOST PROBABLE...WITH SLIGHTLY LOWER SPEEDS EXPECTED TO
THE NORTH. WHILE MARGINAL THE FURTHER NORTH YOU GO...WILL CONTINUE A
WIND ADVISORY FOR THE ENTIRE REGION THROUGH THIS EVENING. THE
ADVISORY WILL PROBABLY NEED TO BE EXTENDED ACROSS SOUTHEASTERN ZONES
FOR TONIGHT.
THE UPPER LOW ASSOCIATED WITH THE REMNANTS OF LEE WILL NOT BE IN ANY
HURRY TO LIFT OUT OF THE TN VALLEY THIS WEEK. LOW LEVEL MOISTURE/
CLOUD COVER WILL BE STUBBORN TO CLEAR OUT EAST OF I-55 AS A RESULT.
A COMBINATION OF COOLER AIR BEHIND A COLD FRONT THAT WILL SWEEP
ACROSS THE REGION IN WAKE OF LEE AND THE PROXIMITY OF THE UPPER LOW
WILL USHER IN MUCH COOLER TEMPS BEHIND THIS SYSTEM. HIGHS TODAY AND
TUE WILL ONLY CLIMB INTO THE 70S...WHILE LOWS TUE NIGHT FALL INTO
THE MID 50S.
THE 00Z ECMWF WAS LEANED ON FOR MOST OF THE FORECAST ELEMENTS...AS
THE 00Z GFS SEEMED A BIT FAST TO CLEAR THINGS OUT. SEVERAL CHANGES
TO THE GFS MOS GUIDANCE WERE NEEDED AS A RESULT. HIGHS TODAY AND TUE
WERE DROPPED TO ACCOUNT FOR THE ADDI TONAL CLOUD COVER EXPECTED(AND
RAINS TODAY)...WITH LOWS TONIGHT INCREASED A BIT FOR THE SAME
REASON. POPS FOR TONIGHT AND TUE WERE INCREASED ACROSS EASTERN AREAS
TO ACCOUNT FOR THE SLOWER SOLUTION. /BK/
WEDNESDAY THROUGH NEXT WEEKEND...
THE UPPER LOW ASSOCIATED WITH THE REMNANTS OF TD LEE WILL MEANDER
AROUND WELL TO THE NORTH OF THE ARKLAMISS. SURFACE HIGH PRESSURE
WILL HELP TO MAINTAINING DRY AND MUCH COOLER CONDITIONS OVER THE
FORECAST AREA WITH NIGHTTIME LOWS DIPPING INTO THE 50S. /EC/
&&
.AVIATION...
REMNANTS OF TROPICAL DEPRESSION LEE ARE GOING TO PLAGUE THE REGION
TODAY WITH GUSTY E TO N SFC WINDS AND MVFR/IFR CIGS AND VSBYS.
GRADUAL CLEARING FROM THE W WILL OCCUR THRU THE DAY AS DRIER AIR
BEHIND A COLD FRONT MAKES ITS WAY INTO THE REGION. SOME UNCERTAINTY
EXISTS AS TO HOW WDSPRD IFR CIGS WILL BE LATE MORNING INTO THE AFTN.
XPCT OVERALL IMPROVEMENT TO MVFR TO OCCUR AFTER SUNRISE HOWEVER A
CONTINUATION OF IFR CONDS INVOF OF HEAVY RAIN AREAS IS LIKELY.
EXTREME CAUTION IS ADVISED IF PLANNING FLIGHT IN EASTERN MS TODAY.
NOT ONLY WILL WINDS BE STRONG AND PRECIP EXTREME AT TIMES...ISOLATED
TORNADOES WILL ALSO BE PSBL. /BK/
HYDROLOGY...
SEVERAL AREA RIVERS ARE EXPECTED TO RISE INTO FLOOD STAGE TODAY AS A
RESULT OF THE HEAVY RAIN THAT CONTINUES TO FALL. A WIDESPREAD AREA
OF 7 TO 10 INCHES OF RAINFALL HAS ALREADY ACCUMULATED ACROSS
SOUTH AND EAST CENTRAL MS...WITH SIMILAR PRECIP TOTALS POSSIBLE
ACROSS NORTHEAST MS AFTER TODAYS RAINS. RIVER FORECASTS ARE BEING
UPDATED AS OF THIS WRITING AND ADDITIONAL INFO WILL BE AVAILABLE
SHORTLY. /BK/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 74 60 75 54 / 92 10 2 7
MERIDIAN 77 63 75 56 / 100 16 2 9
VICKSBURG 73 58 78 51 / 10 10 2 6
HATTIESBURG 79 64 79 55 / 100 10 2 3
NATCHEZ 73 58 75 53 / 10 10 2 1
GREENVILLE 74 58 75 53 / 10 11 4 6
GREENWOOD 73 59 74 54 / 50 10 7 7
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR MSZ028>033-037>039-
044>046-050>052.
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MSZ018-019-025>066-
072>074.
FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR MSZ026-027-036-
042-043-048-049-054>058-062>066-072>074.
LA...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LAZ007>009-015-016-
023>026.
AR...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARZ074-075.
&&
BK/ECHazardous weather outlook, Sep 5, 5:58 AM CDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 558 AM CDT MON SEP 5 2011 MSZ029>033-037>039-044>046-050>052-061100- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE- LEAKE-NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE- 558 AM CDT MON SEP 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT TORRENTIAL RAINFALL WILL OCCUR OVER THE AREA TODAY AND INTO THIS EVENING. ADDITIONAL RAINFALL ACCUMULATIONS THROUGH THIS EVENING WILL RANGE BETWEEN 3 TO 5 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE AS AN APPROACHING WEATHER SYSTEM CONTINUES TO PIVOT INTO THE AREA FROM THE WEST. THE INTERACTION OF THIS SYSTEM WITH THE REMNANTS OF TROPICAL DEPRESSION LEE WILL PRODUCE VERY HEAVY RAIN THAT WILL MAINTAIN THE RISK OF FLASH FLOODING ACROSS THE AREA. NORTHEASTERLY WINDS OF 15 TO 25 MPH WILL BE POSSIBLE THROUGH THE DAY TODAY. THE WINDS WILL BEGIN TO SHIFT TO THE NORTH WITH TIME...AND SHOULD BEGIN TO DIMINISH TONIGHT. ALTHOUGH THE RISK IS SMALL...BRIEF TORNADOES CAN NOT BE RULED OUT TODAY ACROSS FAR EASTERN AREAS NEAR THE ALABAMA BORDER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ALTHOUGH MOST OF THE HEAVY RAIN POTENTIAL WILL HAVE ENDED BY TUESDAY MORNING...BRIEF HEAVY RAIN MAY BE POSSIBLE EARLY ON. WINDS OF 15 TO 20 MPH MAY BE POSSIBLE IN THE MORNING AS WELL. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TODAY. MSZ043-048-049-054>058-062>066-072>074-061100- MADISON MS-HINDS-RANKIN-COPIAH-SIMPSON-SMITH-JASPER-CLARKE- LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR- FORREST- 558 AM CDT MON SEP 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHEASTERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT PERIODS OF HEAVY RAIN WILL CONTINUE ALONG AND EAST OF THE I-55 CORRIDOR THIS MORNING...AND EAST OF I-55 THIS AFTERNOON...AS THE REMNANTS OF TROPICAL DEPRESSION LEE INTERACT WITH A WEATHER SYSTEM PIVOTING INTO THE AREA FROM THE WEST. ADDITIONAL RAINFALL ACCUMULATIONS OF 2 TO 3 INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. A FEW TORNADOES WILL BE POSSIBLE TODAY EAST OF A PELAHATCHIE TO COLLINS LINE WHERE THE BEST COMBINATION OF LOW LEVEL SHEAR AND INSTABILITY WILL BE LOCATED. EASTERLY TO NORTHERLY WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS ARE EXPECTED TODAY AND INTO THIS EVENING. THE WINDS WILL BEGIN TO DIMINISH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WINDS OF 15 TO 20 MPH MAY BE POSSIBLE IN THE MORNING BEFORE SUBSIDING DURING THE DAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TODAY. ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>036- 040>042-047-053-059>061-061100- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS- HOLMES-ISSAQUENA-SHARKEY-YAZOO-WARREN-CLAIBORNE-JEFFERSON-ADAMS- FRANKLIN MS- 558 AM CDT MON SEP 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MISSISSIPPI...NORTHEAST LOUISIANA AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT NORTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS AS HIGH AS 40 MPH ARE EXPECTED TODAY...ESPECIALLY ACROSS THE DELTA AREAS. THE WINDS WILL BEGIN TO DIMINISH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT EXPECTED THROUGH SUNDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. BK
In the hours before
Local storm report, Sep 5, 6:54 AM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
654 AM CDT MON SEP 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 AM NON-TSTM WND GST RIDGELAND 32.42N 90.13W
09/05/2011 E45 MPH MADISON MS LAW ENFORCEMENT
TREE DOWN ON A POWER LINE ON LIVINGSTON ROAD...REPORTED
BY RIDGELAND PD
&&
ECLocal storm report, Sep 5, 6:57 AM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
657 AM CDT MON SEP 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 AM NON-TSTM WND GST CRYSTAL SPRINGS 31.99N 90.36W
09/05/2011 E45 MPH COPIAH MS EMERGENCY MNGR
A FEW TREES DOWN IN THE CRYSTAL SPRINGS AREA
&&
ECLocal storm report, Sep 5, 7:10 AM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
710 AM CDT MON SEP 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 AM FLASH FLOOD 2 N MADDEN 32.71N 89.35W
09/05/2011 LEAKE MS PUBLIC
HWY 488 NEAR JOLLY RD FLOODED
&&
CARPENTRLocal storm report, Sep 5, 7:21 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
721 AM CDT MON SEP 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 AM NON-TSTM WND GST 5 SE VICKSBURG 32.28N 90.81W
09/05/2011 E45 MPH WARREN MS EMERGENCY MNGR
A FEW TREES HAVE BEEN BLOWN DOWN ACROSS THE COUNTY FROM
STRONG GRADIENT WINDS BEHIND THE RAIN. A CAR STRUCK A
TREE ON HWY 27 SOUTH OF I-20 INJURING ONE OCCUPANT. A FEW
POWER OUTAGES ARE ALSO OCCURRING.
&&
BKLocal storm report, Sep 5, 8:01 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
801 AM CDT MON SEP 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 AM FLASH FLOOD FLOWOOD 32.32N 90.11W
09/05/2011 RANKIN MS NWS EMPLOYEE
EIGHT CARS AT BARNETT BODY SHOP HAD WATER AROUND HALFWAY
UP THE CAR DOORS OFF OF AIRPORT ROAD.
&&
17Local storm report, Sep 5, 8:04 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
804 AM CDT MON SEP 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FLASH FLOOD RIDGELAND 32.42N 90.13W
09/05/2011 MADISON MS NWS EMPLOYEE
BRASHEARS CREEK WELL OUT OF ITS BANKS. RICE ROAD CLOSED
DUE TO WATER ACROSS IT.
0800 AM FLASH FLOOD FLOWOOD 32.32N 90.11W
09/05/2011 RANKIN MS NWS EMPLOYEE
CREEK RUNNING UNDER FLOWOOD DRIVE AT AIR NATIONAL GUARD
BASE WELL OUT OF ITS BANKS. WATER PARTIALLY OVER FLOWOOD
DRIVE...AND COMPLETELY COVERING ACCESS ROAD TO ANGB OFF
OF FLOWOOD DRIVE.
0800 AM FLASH FLOOD PHILADELPHIA 32.77N 89.11W
09/05/2011 NESHOBA MS EMERGENCY MNGR
SEVERAL ROADS IN PHILADELPHIA NOW CLOSED. PORTIONS OF HWY
19 SOUTH OF PHILADELPHIA CLOSED.
&&
GERARDThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 7:16 PM CDT | Tornado Warning | JAN | Forrest | 59 min |
| Sep 4, 7:53 PM CDT | Tornado Warning | JAN | Forrest | 37 min |
| Sep 4, 8:00 PM CDT | Tornado Warning | JAN | Covington | 30 min |
| Sep 4, 8:55 PM CDT | Tornado Warning | JAN | Jasper, Jones, Smith | 54 min |
| Sep 4, 8:56 PM CDT | Tornado Warning | JAN | Covington, Smith | 49 min |
| Sep 4, 9:20 PM CDT | Flash Flood Warning | JAN | Hinds, Issaquena, Jasper, Madison, Newton, Rankin and 5 more | 3 hr |
| Sep 4, 9:44 PM CDT | Tornado Warning | JAN | Jasper, Smith | 46 min |
| Sep 4, 9:50 PM CDT | Tornado Warning | JAN | Jasper, Jones, Smith | 25 min |
| Sep 4, 10:21 PM CDT | Flash Flood Warning | JAN | Claiborne, Copiah, Covington, Jefferson, Jefferson Davis, Lawrence and 2 more | 3 hr |
| Sep 4, 10:39 PM CDT | Tornado Warning | JAN | Smith | 36 min |
| Sep 5, 12:01 AM CDT | Tornado Warning | JAN | Leake, Scott | 59 min |
| Sep 5, 12:14 AM CDT | Flash Flood Warning | JAN | Hinds, Issaquena, Jasper, Leake, Madison, Neshoba and 6 more | 6 hr |
| Sep 5, 12:33 AM CDT | Tornado Warning | JAN | Newton | 42 min |
| Sep 5, 12:59 AM CDT | Tornado Warning | JAN | Leake, Neshoba | 61 min |
| Sep 5, 1:00 AM CDT | Flash Flood Warning | JAN | Copiah, Lawrence, Lincoln, Simpson | 6 hr |
| Sep 5, 1:42 AM CDT | Tornado Warning | JAN | Rankin | 33 min |
| Sep 5, 2:24 AM CDT | Flash Flood Warning | JAN | Attala, Carroll, Choctaw, Holmes, Montgomery, Webster and 2 more | 6 hr |
| Sep 5, 2:35 AM CDT | Tornado Warning | JAN | Jasper, Smith | 40 min |
| Sep 5, 2:54 AM CDT | Special Weather Statement | JAN | Neshoba | 46 min |
| Sep 5, 2:58 AM CDT | Tornado Warning | JAN | Newton, Scott | 47 min |
| Sep 5, 3:02 AM CDT | Tornado Warning | JAN | Neshoba | 43 min |
| Sep 5, 3:13 AM CDT | Tornado Warning | JAN | Smith | 32 min |
| Sep 5, 3:35 AM CDT | Flash Flood Warning | JAN | Kemper, Neshoba, Newton, Noxubee, Winston | 4 hr |
| Sep 5, 4:01 AM CDT | Tornado Warning | JAN | Scott | 30 min |
| Sep 5, 4:37 AM CDT | Flash Flood Warning | JAN | Carroll, Grenada, Montgomery, Webster | 3 hr |
| Sep 5, 4:42 AM CDT | River Flood Warning | JAN | Hinds, Rankin | 7 days |
| Sep 5, 4:52 AM CDT | Tornado Warning | JAN | Leake, Neshoba, Newton, Scott | 22 min |
| Sep 5, 5:01 AM CDT | Tornado Warning | JAN | Kemper, Noxubee | 59 min |
| Sep 5, 5:34 AM CDT | Tornado Warning | JAN | Scott | 25 min |
| Sep 5, 6:10 AM CDT | Flash Flood Warning | JAN | Attala, Copiah, Hinds, Holmes, Jasper, Leake and 9 more | 110 min |
| Sep 5, 6:29 AM CDT | Flash Flood Warning | JAN | Clay, Kemper, Lowndes, Noxubee, Oktibbeha, Webster | 2 hr |
| Sep 5, 7:29 AM CDT | Flash Flood Warning | JAN | Kemper, Lauderdale, Neshoba, Newton, Noxubee, Oktibbeha and 1 more | 2 hr |
| Sep 5, 7:51 AM CDT | Flash Flood Warning | JAN | Attala, Hinds, Holmes, Leake, Madison, Neshoba and 6 more | 114 min |
| Sep 5, 8:31 AM CDT | Flash Flood Warning | JAN | Clay, Kemper, Lauderdale, Lowndes, Neshoba, Newton and 3 more | 4 hr |
| Sep 5, 8:38 AM CDT | Flash Flood Warning | JAN | Covington, Jefferson Davis, Lamar, Lawrence, Marion | 2 hr |
| Sep 5, 9:41 AM CDT | River Flood Warning | JAN | Leake | 6 days |
| Sep 5, 9:41 AM CDT | River Flood Warning | JAN | Leake | 7 days |
| Sep 5, 9:41 AM CDT | River Flood Warning | JAN | Leake | 4 days |
| Sep 5, 9:41 AM CDT | River Flood Warning | JAN | Attala | 31 hr |
| Sep 5, 9:41 AM CDT | River Flood Warning | JAN | Leake | 31 hr |
| Sep 5, 9:44 AM CDT | Flash Flood Warning | JAN | Covington, Forrest, Jones, Lamar | 3 hr |
| Sep 5, 9:47 AM CDT | Flash Flood Warning | JAN | Copiah, Leake, Madison, Neshoba, Newton, Rankin and 2 more | 118 min |
| Sep 5, 10:46 AM CDT | River Flood Warning | JAN | Copiah, Simpson | 8 days |
| Sep 5, 10:46 AM CDT | River Flood Warning | JAN | Lawrence | 10 days |
| Sep 5, 10:46 AM CDT | River Flood Warning | JAN | Marion | 3 days |
| Sep 5, 10:46 AM CDT | River Flood Warning | JAN | Simpson | 30 hr |
| Sep 5, 11:18 AM CDT | River Flood Warning | JAN | Noxubee | 23 hr |
| Sep 5, 11:18 AM CDT | River Flood Warning | JAN | Lowndes | 10 hr |
| Sep 5, 11:19 AM CDT | River Flood Warning | JAN | Clay, Lowndes | 10 hr |
| Sep 5, 11:22 AM CDT | Areal Flood Warning | JAN | Copiah, Hinds, Jefferson Davis, Lawrence, Lincoln, Madison and 2 more | 24 hr |
| Sep 5, 11:31 AM CDT | Flash Flood Warning | JAN | Leake, Neshoba, Newton, Scott, Smith | 3 hr |
| Sep 5, 2:38 PM CDT | Areal Flood Warning | JAN | Leake, Neshoba, Newton, Scott | 8 hr |
Nearby
Flash Flood Warnings in Mississippi, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.